Affordable Access

Access to the full text

Acute Myeloid Leukemia after Low-Dose Radioiodine Therapy for Papillary Thyroid Carcinoma

Authors
  • Alsaud, Arwa
  • Mohamed, Shehab
  • Yassin, Mohamed A.
  • Ashour, Amr
  • Obeidat, Khaldun
  • Azrieh, Bahjat
Type
Published Article
Journal
Case Reports in Oncology
Publisher
S. Karger AG
Publication Date
Mar 05, 2020
Volume
13
Issue
1
Pages
207–211
Identifiers
DOI: 10.1159/000505686
Source
Karger
Keywords
License
Green
External links

Abstract

Papillary thyroid carcinoma is the most common primary thyroid cancer. Most frequently treated with surgical resection, some cases require radioactive iodine (RAI) therapy. Studies have suggested that there is an increase in second primary malignancy after RAI therapy amongst thyroid cancer survivors including acute myeloid leukemia (AML) as an infrequent cancer related to RAI therapy; it has a higher relative risk ratio in patients on higher doses of radiation exposure. We would like to report a 30-year-old lady who was diagnosed with papillary thyroid carcinoma. She underwent total thyroidectomy and received a low-dose RAI <sup>131</sup>I therapy at a dose of 150 mCi, after which she developed therapy-related AML. Here we would like to highlight the association of AML with low-dose RAI as an infrequent cause of a second primary tumor compared to high doses.

Report this publication

Statistics

Seen <100 times